About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 852180, 10 pages
http://dx.doi.org/10.1155/2013/852180
Research Article

Fite-Wintner-Leighton-Type Oscillation Criteria for Second-Order Differential Equations with Nonlinear Damping

Department of Mathematics, Faculty of Electrical Engineering and Computing, University of Zagreb, 10000 Zagreb, Croatia

Received 15 October 2012; Accepted 29 December 2012

Academic Editor: Yuriy Rogovchenko

Copyright © 2013 Mervan Pašić. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. Zhao, Y. Wang, and J. Yan, “Oscillation criteria for second-order nonlinear differential equations with nonlinear damping,” Computers & Mathematics with Applications, vol. 56, no. 2, pp. 542–555, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. S. P. Rogovchenko and Y. V. Rogovchenko, “Oscillation theorems for differential equations with a nonlinear damping term,” Journal of Mathematical Analysis and Applications, vol. 279, no. 1, pp. 121–134, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. A. Tiryaki and A. Zafer, “Oscillation of second-order nonlinear differential equations with nonlinear damping,” Mathematical and Computer Modelling, vol. 39, no. 2-3, pp. 197–208, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. R. P. Agarwal and Q. R. Wang, “Oscillation and asymptotic behavior for second-order nonlinear perturbed differential equations,” Mathematical and Computer Modelling, vol. 39, no. 13, pp. 1477–1490, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. J. W. Baker, “Oscillation theorems for a second order damped nonlinear differential equation,” SIAM Journal on Applied Mathematics, vol. 25, no. 1, pp. 37–40, 1973. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. L. E. Bobisud, “Oscillation of solutions of damped nonlinear equations,” SIAM Journal on Applied Mathematics, vol. 19, no. 3, pp. 601–606, 1970. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. S. R. Grace, “Oscillation theorems for nonlinear differential equations of second order,” Journal of Mathematical Analysis and Applications, vol. 171, no. 1, pp. 220–241, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. Y. Huang and F. Meng, “Oscillation criteria for forced second-order nonlinear differential equations with damping,” Journal of Computational and Applied Mathematics, vol. 224, no. 1, pp. 339–345, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. Q. Long and Q. R. Wang, “New oscillation criteria of second-order nonlinear differential equations,” Applied Mathematics and Computation, vol. 212, no. 2, pp. 357–365, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. Q. R. Wang, X. M. Wu, and S. M. Zhu, “Oscillation criteria for second-order nonlinear damped differential equations,” Computers & Mathematics with Applications, vol. 46, no. 8-9, pp. 1253–1262, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. N. Yamaoka, “Oscillation criteria for second-order damped nonlinear differential equations with p-Laplacian,” Journal of Mathematical Analysis and Applications, vol. 325, no. 2, pp. 932–948, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  12. X. Zhao and F. Meng, “Oscillation of second-order nonlinear ODE with damping,” Applied Mathematics and Computation, vol. 182, no. 2, pp. 1861–1871, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. N. Shang and H. Qin, “Comments on the paper: “Oscillation of second-order nonlinear ODE with damping” [Applied Mathematics and Computation 199 (2008) 644–652],” Applied Mathematics and Computation, vol. 218, no. 6, pp. 2979–2980, 2011. View at Publisher · View at Google Scholar
  14. Ch. G. Philos, “Oscillation theorems for linear differential equations of second order,” Archiv der Mathematik, vol. 53, no. 5, pp. 482–492, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. J. S. W. Wong, “On Kamenev-type oscillation theorems for second-order differential equations with damping,” Journal of Mathematical Analysis and Applications, vol. 258, no. 1, pp. 244–257, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. Z. Xu and Y. Xia, “Kamenev-type oscillation criteria for second-order quasilinear differential equations,” Electronic Journal of Differential Equations, vol. 2005, pp. 1–9, 2005.
  17. J. R. Yan, “Oscillation theorems for second order linear differential equations with damping,” Proceedings of the American Mathematical Society, vol. 98, no. 2, pp. 276–282, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. C. C. Yeh, “Oscillation theorems for nonlinear second order differential equations with damped term,” Proceedings of the American Mathematical Society, vol. 84, no. 3, pp. 397–402, 1982. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. M. Pašić, “Isoperimetric inequalities in quasilinear elliptic equations of Leray-Lions type,” Journal de Mathématiques Pures et Appliquées, vol. 75, no. 4, pp. 343–366, 1996. View at Zentralblatt MATH · View at MathSciNet
  20. Y. Tian and F. Li, “Comparison results for nonlinear degenerate Dirichlet and Neumann problems with general growth in the gradient,” Journal of Mathematical Analysis and Applications, vol. 378, no. 2, pp. 749–763, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. W. Walter, “A note on Sturm-type comparison theorems for nonlinear operators,” Journal of Differential Equations, vol. 135, no. 2, pp. 358–365, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. W. Walter, Ordinary Differential Equations, vol. 182 of Graduate Texts in Mathematics. Readings in Mathematics, Springer, New York, NY, USA, 1998.
  23. S. Carl, “Existence and comparison results for noncoercive and nonmonotone multivalued elliptic problems,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 65, no. 8, pp. 1532–1546, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. W. B. Fite, “Concerning the zeros of the solutions of certain differential equations,” Transactions of the American Mathematical Society, vol. 19, no. 4, pp. 341–352, 1918. View at Publisher · View at Google Scholar · View at MathSciNet
  25. A. Wintner, “A criterion of oscillatory stability,” Quarterly of Applied Mathematics, vol. 7, pp. 115–117, 1949. View at Zentralblatt MATH · View at MathSciNet
  26. W. Leighton, “The detection of the oscillation of solutions of a second order linear differential equation,” Duke Mathematical Journal, vol. 17, pp. 57–61, 1950. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. J. S. W. Wong, “Oscillation and nonoscillation of solutions of second order linear differential equations with integrable coefficients,” Transactions of the American Mathematical Society, vol. 144, pp. 197–215, 1969. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. B. Travis, “Nth order extension of the Wintner-Leighton theorem,” Applied Mathematics and Computation, vol. 110, no. 2-3, pp. 115–119, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet